Post
Experience Project iOS Android Apps | Download EP for your Mobile Device

I Feel Terrible; Anxious, Depressed And Afraid.

I started taking Lexapro last Wednesday as I've been struggling with anxiety and depression since this past August. I took Lexapro on two previous occasions, each period for approximately two years. Those two periods the drug worked; the anxiety was lessened, I still felt my feelings and could go on with my life. This time however it seems different. I know it's only been 5-6 days but I don't remember feeling so bad when I started the drug the previous times. I feel anxious with "energy" in my chest area. I can barely do anything; going from room to room, from couch to bed, forcing myself to eat because I know I should. I'm exerting a lot of energy to write this. It's scary.

I called in sick for the one client that I was scheduled to see this morning. That makes me worry because I'm not working enough as it is. I know that it was not a totally irresponsible decision due to the way I'm feeling but it adds to the worry about my life. I want someone to tell me I'll be ok.
I judge and have always judged myself harshly. I've always had difficulty working hard toward a goal and making decision about what I'd like my life to be. I compare myself with others. I'm 43 and don't feel "grown up" as I'm single and haven't had great success in relationships (working on it though) I don't live up to my "potential." I'm a smart, attractive guy but can't get out of my own way. I pay attention to trivial things while people are out there living their lives. I just want to feel better and get on with the business of recovering and building a life.
I know this is all over the place and I haven't said much about my past. I'm having a hard time concentrating.
peternyc peternyc 41-45 3 Responses Jan 14, 2013

Your Response

Cancel

<p>I see you posted this story several days ago and I'm hoping you're feeling better! I've been on many different anti-depression/anxiety meds in the past (never lexapro, although someone very close to me is taking it). I remember a tight feeling of energy in my chest at times, which sounds similar to what you're experiencing. Sending best wishes your way, and again, hope you're feeling better. </p>

try exercising. it helps to reduce anxiety along with drinking water

Thanks, I'm trying both.

That extra energy in you chest your talking about I feel in my own. Coming here does take alot of strengh sometimes, but you did it...congrats. Try to do one more small thing today.
As far as the Lexapro goes, if you only started taking it, you probably not at a therapeutic dose yet, and remember it takes up to 8 weeks to work. Until then day by day, minute by minute and if it's unberable talk to your doctor and/ and or a therapist

Thank you, I really needed to hear that. I spoke with my doctor who advised I go down in dose by half and start more slowly.
I did manage to do a couple small things today, thank you. I'm really hoping this settles down and I can think/feel better in time to go to work tomorrow.
This is my first post on a forum like this, I'm grateful someone responded.